Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Ultrasound shows cortical thinning in kidney. Could it cause bladder infection?

Ultrasound revealed I have diffuse cortical thinning involving the right kidney . No evidene of hydronephrosis or shadowing calcifications within the kidney. I am 63 years old and have just experienced my first bladder infection which is being treated with antibiotics. Could thinning of the kidney cause a bladder infection? Chris
Asked On : Tue, 11 Dec 2012
Answers:  2 Views:  386
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response
Welcome back.
It could indeed be the cause of the infection.
Such kidneys need to be evaluated for differential renal function and a decision need to be taken if the kidney is worthwhile preserving or needs removal for permanent cure from UTI.
Please consult a urologist asap.
Answered: Tue, 11 Dec 2012
I find this answer helpful
Nephrologist Dr. Aditya Bhabhe's  Response
Thanks for the query.
Cortical thinning may indicate long standing renal damage. It is unlikely to be related to a single episode of bladder infection.
You need to do blood tests like serum creatinine and urea and see a nephrologist who will guide further management
Hope this helps.
Good luck.
Answered: Wed, 12 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor